Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 160, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2005, 12:08 PM CDT for Grundy County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 12:08 PM CDT (17:08 UTC)
- Expired
- Jul 1, 2005, 12:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 011709 SVROHX TNC061-011745- /O.NEW.KOHX.SV.W.0160.050701T1708Z-050701T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1208 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRUNDY COUNTY IN TENNESSEE * UNTIL 1245 PM CDT * AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF GRUETLI-LAAGER...OR ABOUT 11 MILES EAST OF MANCHESTER...AND MOVING EAST SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRUETLI-LAAGER BY 1240 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3559 8592 3542 8600 3531 8566 3548 8554 $$ GIRODO
1 follow-up statement
000 WWUS54 KOHX 011730 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1230 PM CDT FRI JUL 1 2005 TNC061-011740- /O.CAN.KOHX.SV.W.0160.000000T0000Z-050701T1745Z/ GRUNDY TN- 1230 PM CDT FRI JUL 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRUNDY COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. LAT...LON 3559 8592 3542 8600 3531 8566 3548 8554 $$ GIRODO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:30 AM CDT, 38 minutes earlier.
Area forecast discussion, Jul 1, 11:30 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NASHVILLE TN 1130 AM CDT FRI JUL 1 2005 .DISCUSSION... QUICK UPDATE TO INCREASE SHOWER/THUNDERSTORM CHANCE IN THE PLATEAU WHERE CONVECTIVE COMPLEX APPEARS TO BE GROWING IN MODERATE INSTABILITY. DAMAGING THUNDERSTORM WIND GUSTS POSSIBLE...AS ALREADY OBSERVED IN DEKALB COUNTY A FEW MINUTES AGO. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Jun 30, 4:46 PM CDT, 19 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT THU JUN 30 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 446 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THUNDERSTORMS ACROSS FAR SOUTHWEST KENTUCKY BEGINNING TO SHOW SIGNS OF WEAKENING...BUT STRONGER THUNDERSTORMS UPSTREAM IN MISSOURI WILL CONTINUE TO MOVE THIS WAY...AS FRONT IN NORTHERN MISSOURI MAKES A PUSH THIS WAY LATER TONIGHT. OTHERWISE...MAINLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DURING EVENING IN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK SURFACE FRONT WILL PASS THROUGH THE MID STATE ON FRIDAY. THIS WILL PRODUCE AN INCREASE IN COVERAGE OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. BOYD 01
In the hours before
Special weather statement, Jul 1, 10:55 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT FRI JUL 1 2005 TNZ008>011-028>034-062>066-075-077>080-011700- BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DEKALB-FENTRESS-GRUNDY-JACKSON- MACON-OVERTON-PICKETT-PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE- VAN BUREN-WARREN-WHITE-WILSON- 1055 AM CDT FRI JUL 1 2005 A CLUSTER OF STRONG THUNDERSTORMS IS MOVING EAST TOWARD THE PLATEAU LATE THIS MORNING. AT 1050 AM...THE STRONGEST PART OF THE GROUP OF STORMS WAS OCCURRING ACROSS SOUTHEAST WILSON COUNTY AND CANNON COUNTY...WITH MOVEMENT TO THE EAST AT 20 TO 25 MPH. THIS MOVEMENT WILL PUT THE ACTIVITY IN THE AREAS OF SMITHVILLE TO MCMINNVILLE BY 1130 AM. FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS. ALSO...FLOODING OF STREETS...ROADWAYS AND LOW LYING AREAS WILL BE LIKELY. MOTORIST SHOULD BE ALERT FOR HYDROPLANING CONDITIONS. GIRODO
Local storm report, Jul 1, 11:55 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 AM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG 5 NW SMITHVILLE 36.01N 85.88W
07/01/2005 DE KALB TN EMERGENCY MNGR
TREES DOWN
&&
MMURPHYThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 24 min |
| Jul 1, 11:38 AM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam, White | 37 min |
| Jul 1, 12:21 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.